MAUDE Adverse Event Report: CAREFUSION, INC PLEURX PLEURAL CATHETER KIT; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX PLEURAL CATHETER KIT; APPARATUS, SUCTION, PATIENT CARE
Model Number 50-7000B
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported by the customer that pleurx catheters tear during the removal of the catheter and the catheter completely ripped apart at the area proximal to the cuff.Verbatim: over the last year we have had more pleurx catheters tear during the removal of the catheter.We have been putting these in for more than 15 years and never had this issue before.Today the catheter completely ripped apart at the area proximal to the cuff.We had to use a scalpel to get the catheter out and then sutures to close up that area.On (b)(6) 2022: the tube is normally very easy to get out.They have become increasingly more fragile and in breaking off more difficult to remove.No photos available.
 
Event or Problem Description
It was reported by the customer that pleurx catheters tear during the removal of the catheter and the catheter completely ripped apart at the area proximal to the cuff.Verbatim: over the last year we have had more pleurx catheters tear during the removal of the catheter.We have been putting these in for more than 15 years and never had this issue before.Today the catheter completely ripped apart at the area proximal to the cuff.We had to use a scalpel to get the catheter out and then sutures to close up that area.(b)(6) 2022: the tube is normally very easy to get out.They have become increasingly more fragile and in breaking off more difficult to remove.No photos available.
 
Additional Manufacturer Narrative
Pr 6201343 follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001461677was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.As the other lot involved in this incident is unknown, a device history review could not be completed.Based on the available information we are not able to identify a root cause at this time.Awareness training will be performed.A quality notification has been sent to the supplier to make them aware of this failure.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see manufacture narration.

Brand Name
PLEURX PLEURAL CATHETER KIT
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key15595209
Report Number1625685-2022-00092
Device Sequence Number2215422
Product Code DWM
UDI-Device Identifier10885403075971
UDI-Public(01)10885403075971
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number50-7000B
Device Catalogue Number50-7000B
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer12/23/2022
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date12/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown